DAVID GREEN, M.D.; PHILIP H. GEISLER, M.D.; ALLAN J. ERSLEV, M.D., F.A.C.P.
Gastrointestinal bleeding is a dangerous and frequently fatal complication of hemophilia. In the series of Wilkinson, Nour-Eldin, Israels, and Barrett (1) there were 67 incidences of gastrointestinal (G.I.) bleeding in 229 patients requiring an average of 8.6 units of blood per incident. Hemorrhage from the alimentary tract ranked equally with intracranial bleeding as the major cause of death in these patients. Recently, emphasis has been placed on the use of Factor VIII concentrates in the control of this disease (2-6). In the present case, this approach was not satisfactory, and therapeutic efforts directed against a superimposed enteropathy coincided with the
GREEN D, GEISLER PH, ERSLEV AJ. Protein-losing Enteropathy Complicating Prolonged Bleeding in Hemophilia. Ann Intern Med. 1964;61:928–932. doi: 10.7326/0003-4819-61-5-928
Download citation file:
Published: Ann Intern Med. 1964;61(5_Part_1):928-932.
Results provided by:
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use